Similarity solutions for the flow and heat transfer over a nonlinear stretching/shrinking sheet in a nanofluid

Aini Mat, Nor Azian; Arifin, Norihan Md.; Nazar, Roslinda Mohd.; Ismail, Fudziah
May 2012
AIP Conference Proceedings;5/22/2012, Vol. 1450 Issue 1, p165
Academic Journal
In this paper, a similarity solutions for the flow and heat transfer over a nonlinear stretching/shrinking sheet in a nanofluid is considered. The governing equations are first transformed into a system of non-dimensional via the non-dimensional variables, and then into non-similar ordinary differential equations before they are solved numerically using the shooting method. Numerical results are obtained for the skin friction coefficient and the local Nusselt number as well as the velocity and temperature profiles for some values of the governing parameters, namely the nanoparticle volume fraction [lowercase_phi_synonym] (0≤[lowercase_phi_synonym]≤0.2), the value of velocity ratio parameter ℇ and the constant exponent m. Three different types of nanoparticles, namely Cu, Al2O3 and TiO2 are considered by using water-based fluid with Prandtl number Pr = 6.2. It was found that the skin friction and Nusselt number have greater values for Cu than for Al2O3 and TiO2. The skin friction coefficient and local Nusselt number increase as the nanoparticle volume fraction [lowercase_phi_synonym] and constant exponent m increase. The result also indicate that dual solution exist for a shrinking sheet (ℇc ≤ ℇ ≤ -1) for m > 1/3.


Related Articles

  • Solutions of multidimensional partial differential equations representable as a one-dimensional flow. Zenchuk, A. // Theoretical & Mathematical Physics;Mar2014, Vol. 178 Issue 3, p299 

    We propose an algorithm for reducing an (M+ 1)-dimensional nonlinear partial differential equation (PDE) representable in the form of a one-dimensional flow u + $w_{x_1 } $ (u, u u,...) = 0 (where w is an arbitrary local function of u and its xi derivatives, i = 1,..., M) to a family of...

  • Multi-dimensional Weiss operators. Borisenok, Sergey; Erkut, M. Hakan; Polatoğlu, Yaşar; Demırer, Murat // Turkish Journal of Mathematics;2011, Vol. 35 Issue 4, p687 

    We present a solution of the Weiss operator family generalized for the case of ℝd and formulate a d-dimensional analogue of the Weiss Theorem. Most importantly, the generalization of the Weiss Theorem allows us to find a subset of null class functions for a partial differential equation...

  • Numerical solution of a two-point boundary-value problem with nonlinear two-dimensional spectral parameter. Savenko, P.; Protsakh, L. // Journal of Mathematical Sciences;May2012, Vol. 183 Issue 1, p43 

    We study the application of the finite-difference method to the solution of a two-point boundary-value problem for an m-order differential equation with nonlinear occurrence of a two-dimensional spectral parameter in coefficients of the equation and in boundary conditions. The convergence of...

  • New Traveling Wave Solutions of the Higher Dimensional Nonlinear Partial Differential Equation by the Exp-Function Method. Naher, Hasibun; Abdullah, Farah Aini; Akbar, M. Ali // Journal of Applied Mathematics;2012, p1 

    We construct new analytical solutions of the (3+1)-dimensional modified KdV-Zakharov- Kuznetsev equation by the Exp-function method. Plentiful exact traveling wave solutions with arbitrary parameters are effectively obtained by the method. The obtained results show that the Exp-function method...

  • Prediction of heat transfer process in helical milling. Liu, Jie; Ren, Chengzu; Qin, Xuda; Li, Hao // International Journal of Advanced Manufacturing Technology;May2014, Vol. 72 Issue 5-8, p693 

    This paper represented a three-dimensional heat transfer model which describes the temperature distribution with the time variation in solid with conduction-convection boundary during the helical milling process. On the basis of the kinematic mechanisms of helical milling, two types of heat...

  • Some New Solutions Of The (1+1)-Dimensional PDE via The Improved (G'/G)-Expansion Method. Naher, Hasibun; Abdullah, Farah Aini // AIP Conference Proceedings;2014, Vol. 1605, p446 

    In this article, an improved (G'/G) -expansion method is implemented for the simplified Modified Camassa- Holm (MCH) equation involving parameters, with an aim to construct many new traveling wave solutions. In this method, second order linear ordinary differential equation with constant...

  • Asymptotic Behavior of Bifurcation Curve for Sine-Gordon-Type Differential Equation. Shibata, Tetsutaro // Abstract & Applied Analysis;2012, p1 

    We consider the nonlinear eigenvalue problems for the equation -u''(t) + sin u(t) = λu(t), u(t) < 0, t € I =: (0,1), u(0) = u(1) = 0, where λ < 0 is a parameter. It is known that for a given ξ > 0, there exists a unique solution pair (uξ, λ(ξ)) ∈ C2(I) x R+ with...

  • Parameter estimation in exponentially fitted hybrid methods for second order differential problems. D'Ambrosio, Raffaele; Esposito, Elena; Paternoster, Beatrice // Journal of Mathematical Chemistry;Jan2012, Vol. 50 Issue 1, p155 

    In this work we deal with exponentially fitted methods for the numerical solution of second order ordinary differential equations, whose solutions are known to show a prominent exponential behaviour depending on the value of an unknown parameter to be suitably determined. The knowledge of an...

  • THUE EQUATIONS ASSOCIATED WITH ANKENY-BRAUER-CHOWLA NUMBER FIELDS. HALTER-KOCH, F.; LETTL, G.; PETHP, A.; TICHY, R. F. // Journal of the London Mathematical Society;08/01/1999, Vol. 60 Issue 1, p1 

    For a wide class of one-parameter families of Thue equations of arbitrary degree ne3 all solutions are determined if the parameter is sufficiently large. The result is based on the Lang-Waldschmidt conjecture, on the primitivity of the associated number fields and on an index bound, which does...


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics